I am new to this site and wanted advice on the above.
I had been feeling unwell for some time, tired, miserable, mood swings, putting on weight and menstrual problems then feeling as though had got a virus that really left me totally washed out for weeks at a time.
I have had lots of tests but mainly checking for early menopause or other womens issues!!
In July I had a blood test and my TSH level was 8 but DR felt we should re do in 2 weeks, which she did and it had come down (did not tell me to what)
I continued to feel tired, aching limbs, headaches so went back several more times until a different DR suggested I was depressed. He also checked my TPO levels which came back at 500.
It was suggested I take 25mcg levothyroxin, which I have for 2 weeks, still feel unwell but very dizzy and sick, cannot concentrate so went back to be told to tlake 75mcg a day. I am relly struggling as dizzy spells, vision blurred and sickness now much more of problem than before.
Any advice would be good as think I am going mad!!!
Just taken 10 days off work but due to go back and not sure i can cope with it at the moment
Ok- I can't say whether all your symptoms are thyroid (but they could be) but your TPO antibodies indicated Hashimotos disease. Your TSH will fluctuate if you have Hashis. Fatigue, depression, weight gain--- all of that can be attributed to thyroid malfunction.
I have Hashi's and gained 90 lbs in 10 years. My doctor was using the old standards for TSH (5.0) and refused to believe my thyroid was a problem until I hit 6.98. My new doc, a naturopath, said she would have begun treating me when my TSH went over 2.5 about 9 years ago. TSH is individual and some people are more sensitive than others- her opinion is that I need to be under 2.0 to feel better.
The dizziness and blurry vision might be your Rx. I'm not sure- I never took Synthroid but rather take a natural desiccated thyroid. If you continue to have problems with levothyroxin, you might consider asking for one of the other options. I take Thyroid USP, a lot of people on this board report good success with Armour, Erfa, Naturethroid and Westhroid.
There are also things you can do on your own to better support your thyroid. My treatment involved dietary changes, exercise, stretching, massage, acupuncture, yoga, etc. It all helps. The dietary changes made a huge difference for me because my doctor discovered that I had developed a dairy allergy and that the allergy was causing my body to make antibodies that would then attack my thyroid. Once I began treatment, I dropped 25 lbs fairly quickly and I do feel a lot better.
The Following User Says Thank You to EagleRiverDee For This Useful Post: nicola101 (11-10-2010)
Hi Nicola101. Sorry you're feeling so ill. You're symptoms all sound very hypothyroid-related. I've had dizziness, nausea, watery, bloodshot eyes that blurred my vision a bit, as well as an all around flu-like feeling w/ achy muscles, chills, etc... Keep two things in mind. One is that 25 mcgs is a starting dose and it takes 6-8 WEEKS for EVERY DOSE to reach its full potential. In other words, you won't feel better in only 2 weeks and it's very very frustrating to wait out the month and a half for each dose increase, but know that when you get to the right dose, you WILL start to feel better. Try not to panic about the symptoms. They can be scary, but you are on your way to getting better. Also, generic T4 (does your pill bottle sat levothyroxine?), as opposed to brands (Synthroid, Levoxyl) tend to disagree with a lot of people. If you are on a generic, ask for either Synthroid or Levoxyl b/c each time the generic is filled, it will be by a different manufacturer and the potency will vary w/ each prescription, making it very difficult to become stabilized. Don't let your doctor convince you that the generics and brand are the same. THEY ARE NOT. Give the 75mcs the full 6-8 weeks to work and then see if you need to raise the dose again. You don't want to increase too much at once b/c you will then become overmedicated (hyperthyroid), which, believe me, is much worse than feeling hypo. I know it's hard, but you'll get there. :-)
The Following 2 Users Say Thank You to sandra104 For This Useful Post: EagleRiverDee (11-10-2010), nicola101 (11-13-2010)